Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Albany, NY

August 7, 2011Montgomery County, New York

NWS Albany, NY issued this special weather statement at Aug 7, 2011, 4:01 PM EDT for Montgomery County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 4:01 PM EDT (20:01 UTC)
Expired
Aug 7, 2011, 5:00 PM EDT
In force
59 min
Issued by
NWS Albany, NY

County Montgomery County, NY

The radar

The Albany radar (KENX), 78 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS81 KALY 072001
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT SUN AUG 7 2011

NYZ038-040-072100-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
401 PM EDT SUN AUG 7 2011

...HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT

  EXTREME SOUTHWEST MONTGOMERY COUNTY IN EASTERN NEW YORK...
  EXTREME SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...VERY HEAVY RAIN.  
THIS CLUSTER OF STORMS WAS LOCATED NEAR WEST WINFIELD...OR ABOUT 10 
MILES SOUTHWEST OF ILION...AND MOVING EAST AT 35 MPH.

RAINFALL RATES OF ONE INCH PER HOUR OR MORE WITHIN THESE 
THUNDERSTORMS MAY LEAD TO LOCALIZED PONDING OF WATER IN LOW 
LYING...POOR DRAINAGE AREAS OVER THE NEXT HOUR.

THE THUNDERSTORMS WILL BE NEAR...
CEDARVILLE AND 8 MILES SOUTH OF FRANKFORT BY 405 PM EDT
6 MILES SOUTH OF ILION BY 410 PM EDT
6 MILES SOUTH OF MOHAWK AND 7 MILES SOUTH OF HERKIMER BY 415 PM EDT
JORDANVILLE BY 420 PM EDT
FORT PLAIN AND AMES BY 445 PM EDT
CANAJOHARIE BY 450 PM EDT

LAT...LON 4311 7518 4295 7450 4279 7445 4283 7464
      4283 7466 4289 7486 4289 7488 4283 7489
      4283 7494 4290 7509 4285 7514 4285 7521
      4306 7522
TIME...MOT...LOC 1959Z 274DEG 32KT 4293 7518

$$
KL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:00 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 7, 4:00 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT SUN AUG 7 2011

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL KEEP CLOUDS AND THE THREAT OF
ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING. THE SYSTEM WILL
SLOWLY EXIT THE REGION TONIGHT. ANOTHER WEAKER DISTURBANCE COULD
TRIGGER A FEW MORE SHOWERS AND THUNDERSTORMS ON MONDAY. WEAK HIGH
PRESSURE WILL BRIEFLY BUILD MONDAY NIGHT BUT EXIT ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ENOUGH SUN AND HEATING TO SUPPORT THUNDERSTORMS IN CENTRAL AND
WESTERN NY. WE ARE CAPPED TO SOME DEGREE HERE IN EASTERN NY...AND
INTO WESTERN NEW ENGLAND. BASED ON UPSTREAM CONDITIONS...
CONVECTION WILL TRACK INTO AND THROUGH MUCH OF THE REGION THIS
EVENING. THE MORE CONCENTRATED ACTIVITY LOOKS TO BE SOUTH OF THE
ADIRONDACKS...LAKE GEORGE REGION AND NORTH OF THE MID HUDSON
VALLEY. HOWEVER...SCATTERED ACTIVITY SEEN DEVELOPING TOWARD THE
SOUTHERN ADIRONDACKS AND CATSKILLS...THAT REQUIRES SCATTERED
WORDING OUTSIDE OF THE LIKELY SHOWERS AND STORMS WHERE THE
CONCENTRATED AREA WILL AFFECT.

ONCE THE CONVECTION EXITS...SOME LOCALIZED FOG AND LOW CLOUDS
THROUGH AROUND SUNRISE. ARE OF DRYING AND CLEARING SEEN BEHIND THE
CONVECTION...WITH A LITTLE SUBSIDENCE BEHIND THE WEAK UPPER
IMPULSE SUPPORTING THE CONVECTION THIS EVENING. LOWS IN THE 60S TO
AROUND 70.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
AREA OF CLEARING AND SUBSIDENCE SHOULD BE OVER OUR REGION MUCH OF
TOMORROW...BUT NEXT UPPER IMPULSE AND AREA OF CONVECTION SEEN IN
THE OH VALLEY AND MI SHOULD AFFECT OUR REGION TOMORROW AFTERNOON
AND NIGHT. THE PERIODS OF CLOUDS AND SUN WILL HELP TEMPERATURES
RISE WELL INTO THE 80S IN MANY AREAS...UPPER 70S ADIRONDACKS.

SCATTERED SHOWERS AND STORMS TOMORROW AFTERNOON AND NIGHT...THEN
SOME PARTIAL CLEARING AGAIN...WITH LOW CLOUDS AND FOG IN SOME
AREAS. SOME INDICATIONS OF LOW LEVEL DEW POINTS DROPPING A LITTLE
AND A LITTLE BIT BETTER LARGE SCALE SUBSIDENCE ACROSS THE REGION
AFTER THE UPPER IMPULSE EXITS.  LOWS MONDAY NIGHT IN THE
60S...SOME MID TO UPPER 50S SOUTHERN ADIRONDACKS.

TUESDAY INTO WEDNESDAY THERE CONTINUES TO BE A SIGNAL IN
DETERMINISTIC AND ENSEMBLE GUIDANCE FOR A STRONGER UPPER LEVEL
IMPULSE TO BEGIN DROPPING OUT OF CANADA...AND SURFACE LOW PRESSURE
TO TRACK ALONG THE NORTHEASTERN COAST. THE BEST LOW LEVEL JET
ENERGY AND MOISTURE ADVECTION/CONVERGENCE LOOKS TO BE OVER THE
FORECAST REGION...BUT THIS FAR OUT THE TIMING...STRENGTH AND
POSITION OF RAINFALL MAXIMA COULD SHIFT. DECENT BOUNDARY LAYER
THERMAL GRADIENT AND SOME DEGREE OF AN EASTERLY BOUNDARY LAYER
WIND COMPONENT SETS UP OVER THE REGION AS WELL...ALMOST LIKE A
NOREASTER...AS COOLER AIR FROM CANADA BUILDS SOUTH...COOLER AIR
THAT WILL EVENTUALLY SPREAD OVER OUR REGION AFTER THE SYSTEM EXITS
LATER WEDNESDAY.

FOR NOW...WILL INDICATE SOME SUNSHINE THE FIRST HALF OF
TUESDAY...THEN SHOWERS BUILDING NORTH AND EAST DURING THE
AFTERNOON. LIKELY SHOWERS AND SCATTERED THUNDERSTORMS TUESDAY
NIGHT...POSSIBLY LINGERING WELL INTO WEDNESDAY...ESPECIALLY IN
WESTERN NEW ENGLAND. HIGHS TUESDAY IN THE UPPER 70S TO LOWER 80S
BEFORE CLOUD COVER AND RAIN BUILDS INTO THE REGION. LOWS TUESDAY
NIGHT IN THE 60S TO NEAR 70. HIGHS WEDNESDAY WITH POSSIBLE
LINGERING CLOUD COVER AND SHOWERS...IN THE 70S TO AROUND 80.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
 COLD FRONT WILL TRIGGER A CHANCE OF SHOWERS WEDNESDAY NIGHT...BUT
HIGH PRESSURE WILL QUICKLY SETTLE IN TO AFFECT THE END OF THE WEEK.
LOW PRESSURE WILL TRACK ACROSS THE GREAT LAKES...BRINGING A CHANCE
OF SHOWERS AND THUNDERSTORMS ON SUNDAY...BUT THIS SYSTEM WILL ALSO
EXIT QUICKLY...WITH HIGH PRESSURE TO FOLLOW.

HIGH TEMPERATURES ON THURSDAY WILL BE A FEW DEGREES COOLER THAN
NORMAL...WITH HIGHS FROM ABOUT THE UPPER 60S IN THE MOUNTAINS...TO
NEAR 80 DEGREES IN THE MID HUDSON VALLEY.  THEREAFTER...READINGS
WILL BE SEASONABLE...WITH DAYTIME HIGHS MOSTLY IN THE 70S TO AROUND
80 DEGREES OR SO.  OVERNIGHT LOWS WILL BE IN THE MID AND UPPER 40S
IN THE HIGH PEAKS...FROM THE 50S TO LOWER 60S ELSEWHERE.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
LOW STRATUS CLOUDS HAVE SCOURED OUT TO SCT-BKN CU MAINLY IN VFR
RANGE THIS AFTERNOON. SCATTERED SHRA/TSRA ARE POSSIBLE FROM LATE
THIS AFTERNOON THROUGH THE EVENING AS A DISTURBANCE MOVES
THROUGH...SO WILL CONTINUE MENTION OF VCSH WITH CB APPENDED TO CLOUD
GROUPS. VFR SHOULD PREVAIL FOR THE MOST PART...ALTHOUGH WITHIN ANY
SHRA/TSRA BRIEF MVFR OR IFR CONDITIONS MAY OCCUR. PREVAILING
CONDITIONS SHOULD DETERIORATE TO MVFR/IFR OVERNIGHT AS LOW STRATUS
AND PATCHY BR DEVELOPS AGAIN WITH LOW LEVELS REMAINING MOIST. ONLY
GRADUAL IMPROVEMENT THROUGH MVFR RANGE EXPECTED MUCH OF MONDAY
MORNING.

SURFACE WINDS WILL INITIALLY BE SOUTH-SOUTHWEST AROUND 3-7
KT...BECOMING NORTHWEST AROUND 5 KT OR LESS THIS EVENING INTO THE
OVERNIGHT. WINDS ARE EXPECTED TO BE NORTH-NORTHWEST AROUND 5-10 KT
FROM MID MONDAY MORNING THROUGH EARLY AFTERNOON.

OUTLOOK...
MON-WED...VFR/MVFR...SCT SHRA/TSRA.
THU-FRI...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A BROAD AREA OF LOW PRESSURE WILL KEEP CLOUDS AND THE THREAT OF
ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING. THE SYSTEM WILL
SLOWLY EXIT THE REGION TONIGHT. ANOTHER WEAKER DISTURBANCE COULD
TRIGGER A FEW MORE SHOWERS AND THUNDERSTORMS ON MONDAY. WEAK HIGH
PRESSURE WILL BRIEFLY BUILD MONDAY NIGHT BUT EXIT ON TUESDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS REMAINS THIS EVENING. RH
VALUES WILL BE 80-100 PERCENT TONIGHT...FALL TO 55 TO 75 PERCENT
TOMORROW...RISE UP TO 80 TO 100 PERCENT TOMORROW NIGHT...AND DROP
TO 55 TO 75 PERCENT TUESDAY.

LIGHT AND VARIABLE WINDS AT LESS THAN 15 MPH ARE EXPECTED
TONIGHT...WITH NORTH TO NORTHWEST WINDS AT LESS THAN 15 MPH
TOMORROW AND TOMORROW NIGHT. WINDS WILL BECOME SOUTHEAST AT 15 MPH
OR LESS TUESDAY.

&&

.HYDROLOGY...
NO MAJOR HYDROLOGY PROBLEMS ARE ANTICIPATED THE NEXT FIVE DAYS.

THERE WERE SOME MINOR RISES ON SOME OF OUR SMALLER RIVERS...BUT
OVERALL SATURDAY'S RAINFALL WAS WELL ABSORBED BY THE VEGETATION.

MORE SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL ARE
POSSIBLE THROUGH THIS EVENING. HOWEVER...ADDITIONAL AVERAGE BASIN
RAINFALL AMOUNTS THIS EVENING GENERALLY WILL BE QUARTER OF AN
INCH OR LESS. KEEP IN MIND...ANY THUNDERSTORM COULD LOCALLY
PRODUCE AN INCH OR MORE OF RAIN.

THEREFORE...IT IS UNLIKELY THERE WOULD BE ANY SIGNIFICANT CHANGES TO
RIVER LEVELS TODAY.

THE SAME RINGS TRUE FOR MONDAY/TUESDAY AND WEDNESDAY...DESPITE THE
CONTINUED THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...ELH
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Aug 7, 1:31 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
131 PM EDT SUN AUG 7 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
131 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THIS EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE
FROM WEST TO EAST AROUND 20 MPH. ANY THUNDERSTORM MIGHT CONTAIN
HEAVY RAINFALL CAPABLE OF PRODUCING PONDING OF WATER IN POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO MONDAY
EVENING...TUESDAY AFTERNOON INTO EVENING AND AGAIN WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT SUN AUG 7 2011

NYZ038-040-072100-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
401 PM EDT SUN AUG 7 2011

...HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT

  EXTREME SOUTHWEST MONTGOMERY COUNTY IN EASTERN NEW YORK...
  EXTREME SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...VERY HEAVY RAIN.
THIS CLUSTER OF STORMS WAS LOCATED NEAR WEST WINFIELD...OR ABOUT 10
MILES SOUTHWEST OF ILION...AND MOVING EAST AT 35 MPH.

RAINFALL RATES OF ONE INCH PER HOUR OR MORE WITHIN THESE
THUNDERSTORMS MAY LEAD TO LOCALIZED PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AREAS OVER THE NEXT HOUR.

THE THUNDERSTORMS WILL BE NEAR...
CEDARVILLE AND 8 MILES SOUTH OF FRANKFORT BY 405 PM EDT
6 MILES SOUTH OF ILION BY 410 PM EDT
6 MILES SOUTH OF MOHAWK AND 7 MILES SOUTH OF HERKIMER BY 415 PM EDT
JORDANVILLE BY 420 PM EDT
FORT PLAIN AND AMES BY 445 PM EDT
CANAJOHARIE BY 450 PM EDT

LAT...LON 4311 7518 4295 7450 4279 7445 4283 7464
      4283 7466 4289 7486 4289 7488 4283 7489
      4283 7494 4290 7509 4285 7514 4285 7521
      4306 7522
TIME...MOT...LOC 1959Z 274DEG 32KT 4293 7518

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:41 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Aug 7, 6:15 PM EDTSpecial Weather StatementALYDutchess60 min
Aug 7, 6:37 PM EDTSpecial Weather StatementALYSchoharie53 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.